Hyperacusis Setbacks

Discussion in 'Support' started by demi, May 1, 2014.

tinnitus forum
    1. demi
      No Mood

      demi Member Benefactor

      Tinnitus Since:
      12/2012
      Setbacks suck so much, I feel like I jinxed myself. I posted about how I was slowly recovering some sound tolerance and how things were just getting better in terms of H, and then I got hit with 2 setbacks - 2 days in a row.

      Currently in pain, and just am so frustrated. I cried today, and it made things worse.
      On top of everything I have had finals this week and next as well - as work also is stressful.
       
      • Hug Hug x 6
      • Agree Agree x 1
    2. Grace
      No Mood

      Grace Member

      Tinnitus Since:
      11/14/2013
      Ahh nooo!!!! Im sorry :-/ what caused
      Your setbacks?
       
    3. demi
      No Mood

      demi Member Benefactor

      Tinnitus Since:
      12/2012
      Sadly yes :(

      Yesterday one of my coworkers was trying to bring another chair into our conference room (which is basically a glass box), and she kept hitting the metal parts of the chair against the glass door while she was struggling to bring it in. It was so loud and just echoed. The pain from that lasted all day, and through this morning.

      Then today we were in another meeting and right outside our conference room they must of been moving furniture out of another room...and as we were walking out the movers slammed down a steel folding table on a metal moving rack.

      I'm supposed to oversee part of an event tomorrow, and I am just frustrated - and my coworkers don't understand why I am complaining about how I don't think I will be able to be there.
       
    4. Grace
      No Mood

      Grace Member

      Tinnitus Since:
      11/14/2013
      Ugh yeah the littlest things are just a bitch. Although I dont have H, I feel like in some ways since having T, I am
      More aware of the littlest things that Ive never before noticed like slaming of
      Doors and my coworkers dropping metal pans on the floor.. Which just makes me FURIOUS..and yeah they dont get it. But if your in pain you should deff just give your ears a rest, i know thats prob what you always do
      But just take a day from work.. If they had H they would understand its not make belief and its actual physical pain to the ear!
       
    5. demi
      No Mood

      demi Member Benefactor

      Tinnitus Since:
      12/2012
      I actually just wrote a very long email to my boss today saying I would not be coming in for the event. I explained that I need to put myself and my health first and it would be in my own best interest now to make it in today.

      I know my coworkers will be frustrated but I should do what is best for me right now. Ears are still in pain.
       
      • Hug Hug x 1
    6. I've jinxed myself TWICE! I only posted about my "amazing" progress twice and both times, a setback occurred within 24hrs. I will never post about how awesome I am doing again. If I ever have the chance to, that is...mine is really bad now..not sure what to believe anymore...maybe we get better, maybe we don't. There is no rhyme or reason, just take it day by day while I wait for my lame TRT "specialist"..in the meantime I will order the pink noise cd I guess.
       
      • Hug Hug x 2
    7. btw, sorry about your setback and pain. I know, it sucks.
       
      • Agree Agree x 1
    8. demi
      No Mood

      demi Member Benefactor

      Tinnitus Since:
      12/2012
      @Street Spirit Mine too happened within a 24 hour period! And before I started feeling H after my spike in November I had told my boyfriend "I was feeling almost back to normal" and then boom! the same day (in January) is when I was affected by H.

      I do think we will get over this, there are definitely setbacks along the way. I haven't seen a TRT specialist yet since the one closest to me isn't taking new patients currently. Blah.
       
      • Like Like x 1
    9. Grace
      No Mood

      Grace Member

      Tinnitus Since:
      11/14/2013
      The good thing is that unlike tinnitis, hypercausis will eventually go away all together for you! And ofcorse we would all love the T to go too!
       
      • Agree Agree x 1
    10. demi
      No Mood

      demi Member Benefactor

      Tinnitus Since:
      12/2012
      My left ear has been in pain for the past 3 days. I had zero pain Saturday, and then Sunday, yesterday and today I have pain! I have no idea why either. I didn't come across any sounds that would of done that.
       
    11. Mpt

      Mpt Member

      Tinnitus Since:
      01/2014
      when you say pain-- do you mean actual physical, aching pain in the ear?
       
    12. demi
      No Mood

      demi Member Benefactor

      Tinnitus Since:
      12/2012
      Yes, I have sharp pain, and my scalp burns, and so does that side of my neck.
       
    13. Grace
      No Mood

      Grace Member

      Tinnitus Since:
      11/14/2013
      I dont have hypercausis, but I get those sharp pains in my ears that hurt so bad. Happened last saturday ugh
       
    14. Demi do you have anything you can take? Benzo usually helps. I hope it abates soon. Sometimes h is mysterious.
       
    15. demi
      No Mood

      demi Member Benefactor

      Tinnitus Since:
      12/2012
      I have Xanax, Amitrip, and Paxil. I have never taken any of them, all were prescribed by different ENTs when I got my spike. I'm too scared that they will affect T.
       
    16. erik
      Breezy

      erik Manager Staff Benefactor

      Location:
      Washington State, USA
      Tinnitus Since:
      04/15/2012
      Cause of Tinnitus:
      Most likely hearing loss
      I have taken Xanax in the past and it didn't seem to affect my T
       
      • Agree Agree x 2
    17. Demi I never do this but I can almost assure you that can xanax won't affect your t. I know many who take it for t and h with good results.

      I have taken many different drugs since coming down with t and h and none of them affected either, in fact the opposite. Clonazepam really helps as did flexeril. (Muscle relaxant)
       
      • Like Like x 1
      • Helpful Helpful x 1
    18. Sorry to be clear, many who have or do take benzo, not particularly Xanax. I like clonazepam or diazepam because of their long half life and clonaz works best for me. It works on nerve and muscles so whatever causing the pain, clonazepam helps.
       
    19. lapidus

      lapidus Member

      Location:
      Sweden
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      Noise induced
      • Like Like x 1
      • Helpful Helpful x 1
    20. Clonazepam helps lower my t, helps with the awful loudness of h and helps with ear pain. Of course it helps with anxiety from it all too. A real lifesaver for me and I would not of gotten this far without it..that said, I still rather not take it if I don't really have too.
       
      • Helpful Helpful x 1
    21. Grace
      No Mood

      Grace Member

      Tinnitus Since:
      11/14/2013
      Xanex and klonopin will not make
      Your T worse.. Only long term withdrawing coldturkey is a possibility it could and even then its still just a chance. I think youd be suprised
      If you take one youl see it actually decreases your T a bit. Klonopin takes
      Mine down to barely anything.
       
      • Helpful Helpful x 1
    22. Littlebailey

      Littlebailey Member

      Tinnitus Since:
      03/2014

      So you vouch for Clonazepam too? That's it, I'm going to get some.

      And @demi, hang in there. You sound like a real sweetheart. I'm sure things will settle down for you eventually. Until then, be strong and be smart, and as good to yourself as you can.
       
      • Agree Agree x 2
      • Hug Hug x 1
    23. lapidus

      lapidus Member

      Location:
      Sweden
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      Noise induced
      • Like Like x 1
    24. Hi @demi how are you feeling now?
       
    25. demi
      No Mood

      demi Member Benefactor

      Tinnitus Since:
      12/2012
      • Like Like x 1
    26. That's good :) yea still not good for me but I am hanging in there :)
       
    27. Stina
      Psychedelic

      Stina Member Benefactor

      Location:
      Tartu
      Tinnitus Since:
      11/13
      @demi actually Xanax is one of the few drugs that helps suppress tinnitus. Also, its a sedative so its not good to take it regularly anyway. You should only take it when having difficulty to sleep or when you are in panic. Therefore taking it every once in while is not going to do anything bad I think. However you are right that eventually drugs are not going to drag you out of it. They will help you get up but you have to walk on your own. Weren't you supposed to start TRT?
       
    28. demi
      No Mood

      demi Member Benefactor

      Tinnitus Since:
      12/2012
      The woman here who does the TRT isn't taking any new patients due to her going through her own medical problems. The next closet person is 7 hours away!
       
    29. Stina
      Psychedelic

      Stina Member Benefactor

      Location:
      Tartu
      Tinnitus Since:
      11/13
      Maybe try ordinary therapy. It might still help habituate!
       

Share This Page

Loading...
Similar Threads
  1. kevin b
    Replies:
    4
    Views:
    436
  2. Shaun
    Replies:
    10
    Views:
    631
  3. kevin b
    Replies:
    11
    Views:
    499
  4. Paulie87
    Replies:
    2
    Views:
    1,172
  5. Robert P
    Replies:
    2
    Views:
    583
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.